Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 148, NWS St. Louis, MO

June 18, 2007Audrain County, Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2007, 5:38 PM CDT for Audrain County, Monroe County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 5:38 PM CDT (22:38 UTC)
Expired
Jun 18, 2007, 6:30 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 182238
SVRLSX
MOC007-137-182330-
/O.NEW.KLSX.SV.W.0148.070618T2238Z-070618T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  SOUTHERN MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 630 PM CDT

* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF PARIS...OR
  10 MILES SOUTHEAST OF MOBERLY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...
  SANTA FE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3953 9172 3933 9173 3926 9232 3942 9230
      3953 9175

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 182259
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT MON JUN 18 2007

MOC007-137-182330-
/O.CON.KLSX.SV.W.0148.000000T0000Z-070618T2330Z/
AUDRAIN MO-MONROE MO-
558 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MONROE AND NORTHWESTERN AUDRAIN COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
PARIS...OR ABOUT 8 MILES NORTH OF CENTRALIA...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...PARIS...
SANTA FE AND FLORIDA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3953 9172 3930 9173 3926 9232 3942 9230
      3953 9175

$$

CARNEY
000 
WWUS53 KLSX 182327
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT MON JUN 18 2007

MOC007-137-182335-
/O.EXP.KLSX.SV.W.0148.000000T0000Z-070618T2330Z/
AUDRAIN MO-MONROE MO-
625 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE AND 
NORTHWESTERN AUDRAIN COUNTIES WILL BE ALLOWED TO EXPIRE AT
AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARS TO BE SEVERE. HOWEVER...THE STORM WILL STILL BE CAPABLE OF 
PRODUCING 40 MPH WIND GUSTS...LOCALLY HEAVY RAIN...AND OCCASIONAL 
DEADLY LIGHTNING AS IT MOVES THROUGH EASTERN MONROE COUNTY.

LAT...LON 3953 9172 3930 9173 3926 9232 3942 9230
      3953 9175

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:58 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 18, 2:58 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON JUN 18 2007

.DISCUSSION...
LOW PRESSURE WAS LOCATED OVER SASKATCHEWAN THIS AFTERNOON. A COLD
FRONT EXTENDED FROM THE LOW ACROSS EASTERN MN AND SOUTHEASTERN NEB INTO
THE TX PANHANDLE. THE COLD FRONT WILL SLIDE ACROSS THE AREA TONIGHT
AND TUESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION ON
TUESDAY WITH DRIER AND MORE STABLE AIR.

UPPER SHORT WAVE OVER THE CENTRAL PLAINS INTO NORTHEAST TX THIS
MORNING WILL LIFT NORTHEASTWARD INTO EASTERN MO BY THIS EVENING. THE GFS,
UKMET AND NAM HAVE BEEN VERY CONSISTENT PAST SEVERAL RUNS WITH THIS
FEATURE. PLENTIFUL MOISTURE WILL BE IN PLACE WITH KS FORECAST IN
THE MIDDLE 30S. POPS WILL BE CATEGORICAL ACROSS MOST OF THE FORECAST
AREA TONIGHT. THE MODELS ARE CONSISTENT IN FORECASTING DRIER AIR
WILL MOVE INTO THE AREA ON TUESDAY.

UPPER HIGH PRESSURE SYSTEM IS EXPECTED TO BUILD ACROSS THE
SOUTHWESTERN U.S. EARLY IN THE WEEK. BY WEDNESDAY EVENING. THIS
SYSTEM WILL COVER THE AREA OF THE COUNTRY FROM THE DESERT SOUTHWEST
ACROSS THE CENTRAL ROCKIES/CENTRAL AND SOUTHERN GREAT PLAINS INTO
THE LOWER MS VALLEY. THE GFS, UKMET AND NAM ARE INDICATING A SHORT
WAVE WILL ROLL OVER THE TOP OF THE RIDGE WEDNESDAY NIGHT/EARLY
THURSDAY AND INITIATE A MCS. THE GFS AND EUROPEAN MODELS FORECAST A
MORE POTENT SHORT WAVE WILL ROLL DOWN ACROSS THE UPPER MIDWEST
THURSDAY NIGHT/EARLY FRIDAY. ITS A LONG WAY DOWN THE ROAD BUT WILL
INCLUDE LOW POPS ACROSS PORTIONS OF THE AREA FOR LATE IN THE WEEK.
THE GFS FORECASTS A MCS WILL DEVELOP ACROSS THE NORTHERN PLAINS
THURSDAY EVENING AND THEN ROLL SOUTHEASTWARD THURSDAY NIGHT.

THE GFS AND EUROPEAN ARE VERY SIMILAR FOR THE WEEKEND IN EXPANDING A
MONSTER HIGH IN THE UPPER ATMOSPHERE. BY SUNDAY MORNING, BOTH MODELS
FORECAST A 592-594 GPM HIGH AT 500 MBS CENTERED OVER THE 4 CORNERS.
SYSTEM WILL COVER ABOUT HALF THE COUNTRY. BY MONDAY MORNING, BOTH
MODLES FORECAST A 594-596 GPM H5 HIGH CENTERED OVER KANSAS CITY.
850 MB TEMPS ARE FORECAST TO BE 20-22C ACROSS THE AREA BY MONDAY.
LOOKS LIKE IT WILL BE A HOT TIME IN THE OLD TOWN AT NIGHT.

TPS
&&

.AVIATION...
FOR THE 18Z TAFS...MAIN FORECAST PROBLEM IS PCPN TIMING AND
CHANCES. APPEARS THERE WILL BE THREE MAIN CHANCES AFFECTING THE
AREA THRU THE VALID TAF PERIOD. FIRST IS OCCURRING OVER THE AREA
NOW...WITH A BAND OF SHRA FROM KIRK-KSTL-KMDH. THIS IS EXPECTED BY
THE MODELS TO WEAKEN OVER TIME AS IT PUSHES NEWD. THE NEXT AREA OF
RAIN IS EXPECTED TO OCCUR WITH VORT MAX...WHICH USED TO BE THE OLD
CUTOFF OVER THE SRN PLAINS...AS IT MOVES NEWD INTO THE AREA LATE
THIS AFTERNOON AND THIS EVENING. SHOULD SEE THE BEST CHANCE FOR
THUNDER WITH THIS FEATURE. THE FINAL AREA OF RAIN IS EXPECTED WITH
THE CDFNT ITSELF AS IT PUSHES THRU THE FA LATE THIS EVENING AND
INTO TUESDAY MORNING. MOSTLY SHRA EXPECTED WITH THIS FEATURE WITH
A SMALL CHANCE FOR THUNDER. SOME LO CLOUDS...WHERE THE MAIN AREA
IS LOCATED OVER WRN MO AND ERN KS AND ERN OK...EXPECTED TO ADVECT
INTO THE KUIN/KCOU AREAS LATER TODAY AND TONIGHT...AND EVENTUALLY
INTO THE KSTL/KSUS AREA LATER TONIGHT. WITH A RATHER SHARPLY
DEFINED CDFNT THOUGH...CLOUDS EXPECTED TO CLEAR OUT WITH FROPA OR
SHORTLY AFTER...AROUND 07Z AT KUIN...10Z AT KCOU...12Z AT
KSTL/KSUS. AFTER THIS...LOOK FOR FEW IF ANY CLOUDS ON TUESDAY.
OTHERWISE...SOME GUSTINESS TO THE WINDS EXPECTED THIS AFTERNOON
AS OCNL HOLES IN THE CLOUDS ALLOW ABILITY TO TAP 20-25KT 500M AGL
WINDS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 18, 3:28 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT MON JUN 18 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
328 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
A SMALL PORTION OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.
ELSEWHERE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS ARE LIKELY
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

In the hours before

Local storm report, Jun 18, 4:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MANCHESTER              38.59N 90.51W
06/18/2007                   ST. LOUIS          MO   AMATEUR RADIO

            THREE LARGE TREE LIMBS DOWN NEAR THE INTERSECTION OF
            CLAYTON AND KIRKSVILLE ROAD.

&&

RPRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:58 PM CDTSevere Thunderstorm WarningLSXSaint Louis32 min
Jun 18, 4:55 PM CDTSevere Thunderstorm WarningLSXMontgomery35 min
Jun 18, 5:06 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.